MAUDE Adverse Event Report: HALYARD HEALTH ENDOTRACHEAL TUBE EYE 8.5MM ORAL/NASAL MAGILL MURPHY MCUFF; VAP ENDOTRACHEAL TUBES

HALYARD HEALTH ENDOTRACHEAL TUBE EYE 8.5MM ORAL/NASAL MAGILL MURPHY MCUFF; VAP ENDOTRACHEAL TUBES
Model Number 35217
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that after the patient was intubated with an 8.5 microcuff endotracheal tube (ett), the microcuff began to leak and the patient experienced ventilator loss.The patient was re-intubated with an 8.0 microcuff ett, using a boujie and stylet.During the removal of the 8.5 microcuff, the physician alleged having to peel away some cuff material from the pharnyx of the patient.Per additional information received, there was difficulty with the intubation, and the clinician then used the stylet with a glidescope.When the cuff pressure was initially checked it read 50 cmh2o, the cuff pressure then was reduced to 30 cmh2o.No bite block or oral airway was used.The patient vomited during post intubation attempts.Additional information from the anesthesiologist was received.The majority of the 8.5 microcuff was off the tube in the pharynx during the exchange, almost as if it had peeled off the tube.No further information has been provided at this time.
 
Additional Manufacturer Narrative
All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information was received on (b)(6) 2017 that states, the initial tube was placed on (b)(6) 2017 and not (b)(6) 2017 as previously reported.The exchange for the second tube took place on (b)(6) 2017.

Brand Name
ENDOTRACHEAL TUBE EYE 8.5MM ORAL/NASAL MAGILL MURPHY MCUFF
Common Device Name
VAP ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6532249
Report Number9611594-2017-00066
Device Sequence Number13770240
Product Code BTR
UDI-Device Identifier30680651352171
UDI-Public30680651352171
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K050803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number35217
Device Catalogue Number991035217
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/29/2017
Supplement Report FDA Received Date05/25/2017
Patient Sequence Number1
Patient Age48 YR
Patient Weight91